Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 33, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 27, 2017, 4:14 PM CST for Harrison County, Jackson County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 27, 2017, 4:14 PM CST (22:14 UTC)
- Expired
- Feb 27, 2017, 4:45 PM CST
- In force
- 31 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Harrison County, MS, Jackson County, MS
The radar
The Mobile radar (KMOB), 66 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 389 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
908
WUUS54 KLIX 272214
SVRLIX
MSC047-059-272245-
/O.NEW.KLIX.SV.W.0033.170227T2214Z-170227T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
414 PM CST MON FEB 27 2017
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
Northeastern Harrison County in southern Mississippi...
Northwestern Jackson County in southern Mississippi...
* Until 445 PM CST
* At 413 PM CST, a severe thunderstorm was located 10 miles east of
McHenry, or 14 miles southeast of Wiggins, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Saucier and Vancleave.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3061 8915 3068 8914 3068 8889 3073 8888
3073 8864 3056 8864
TIME...MOT...LOC 2213Z 271DEG 23KT 3071 8896
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
674
WWUS54 KLIX 272240
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
440 PM CST MON FEB 27 2017
MSC047-059-272250-
/O.EXP.KLIX.SV.W.0033.000000T0000Z-170227T2245Z/
Harrison MS-Jackson MS-
440 PM CST MON FEB 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARRISON AND
NORTHWESTERN JACKSON COUNTIES WILL EXPIRE AT 445 PM CST...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
LAT...LON 3061 8915 3068 8914 3068 8889 3073 8888
3073 8864 3056 8864
TIME...MOT...LOC 2240Z 271DEG 23KT 3071 8877
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 3:52 PM CST, 22 minutes earlier.
Area forecast discussion, Feb 27, 3:52 PM CST, 22 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
352 PM CST Mon Feb 27 2017
.SHORT TERM...
For today the HRRR handled the area well...but coverage and
strength was more aggressive than what took place today. Fairly
strong helicity evident as some of the storms were rotating
today. Convection associated with the upper jet expected to
diminish through the evening as the upper support pulls off to the
north and east. General thunder only expected in the far SW
corner of MS for our area tomorrow. Warm and dry for Mardi Gras.
In fact, it could be close to the warmest Mardi Gras on record
which is currently 83 degrees.
.LONG TERM...
A strong cold from is poised to enter the area Wednesday
associated with With the front comes a Marginal Risk of severe
weather east and west of a line across Lake Pontchartrain east to
the MS Gulf Coast. The Slight Risk touches our counties in SW MS.
Most of the energy will remain further north, however the tail end
of a squall line could produce gusty winds, small hail, and an
isolated tornado. ECMWF 0-2km lapse rates steepest around 18z over
the area with model helicity of 200 ms/ss mainly in SW MS south
to KBTR. Forecast sounding CAPE values decrease as the front
travels south from 1120 j/kg around Monroe at 06Z Wed to 490 j/kg
at KMSY at 00Z Thu. The area of thunderstorms are expected to
weaken as the systems moves south. Cold but dry conditions
following the front for the remainder of the week. Return flow
begins in south Texas Saturday with rain chances increasing again
late in the weekend to early next week.
&&
.AVIATION...
VFR conditions expected until some localized fog and lower
ceilings Tuesday morning. BKN clouds will continue overnight with
OVC 1000-1500ft possible for a few hours Tuesday morning. Winds
will remain easterly without impacts to terminals.
&&
.MARINE...
The upper trough will continue to move east keeping winds mainly
10-15 knots. Bigger impact will be a cold front Wednesday with
winds increasing to over 20 knots in the offshore waters. Most
likely a Small Craft Advisory will be needed following the cold
front for the strong northerly flow. Some thunderstorms can be
expected as well associated with and ahead of the cold front.
&&
.DECISION SUPPORT...
DSS code: Blue.
Deployed: NOLA EOC.
Activation: None. Activities: Support for City of New Orleans
through Tuesday. Monitoring convective trends.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby tropical
events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or
direct tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 66 84 66 79 / 20 20 20 50
BTR 68 83 68 81 / 20 10 10 50
ASD 67 83 66 82 / 20 10 10 40
MSY 68 81 68 82 / 30 10 10 30
GPT 67 77 66 78 / 20 10 20 30
PQL 65 79 65 79 / 20 10 10 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, Feb 27, 12:48 PM CST, 3 hours 26 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 1248 PM CST Mon Feb 27 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-280700- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1248 PM CST Mon Feb 27 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...This Afternoon and Tonight There is a marginal risk of severe thunderstorms mainly north and west of Lake Pontchartrain and southwest Mississippi today. The primary threat will be damaging wind gusts and some hail during the afternoon...possibly into the early evening hours. Thunderstorms are also expected in coastal areas. Persons taking part in outdoor activities regarding Lundi Gras festivities should stay alert to the weather situation. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A cold front will move through the area Wednesday night bringing another round of thunderstorms. A few of these storms could become strong to severe...mainly over southern Mississippi and portions of southeast Louisiana along and north of Interstate 12. Strong northerly winds of 20 to 25 knots are expected over the coastal waters Wednesday night and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Wednesday.
In the hours before
Special weather statement, Feb 27, 11:50 AM CST, 4 hours 24 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1150 AM CST MON FEB 27 2017
LAZ050-071-072-271830-
Livingston LA-Northern Tangipahoa LA-Southern Tangipahoa LA-
1150 AM CST MON FEB 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LIVINGSTON AND
CENTRAL TANGIPAHOA PARISHES UNTIL 1230 PM CST...
At 1150 AM CST, Doppler radar was tracking a strong thunderstorm near
Independence, or 9 miles southwest of Amite, moving northeast at 25
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Amite, Amite City, Independence, Wilmer, Natalbany and Tickfaw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3085 9030 3063 9027 3053 9060 3062 9067
3065 9063 3065 9057 3070 9057 3088 9032
TIME...MOT...LOC 1750Z 239DEG 20KT 3061 9058Special weather statement, Feb 27, 1:43 PM CST, 2 hours 31 minutes before
Special Weather Statement National Weather Service New Orleans LA 143 PM CST MON FEB 27 2017 MSZ068-069-272030- Wilkinson MS-Amite MS- 143 PM CST MON FEB 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILKINSON AND NORTHERN AMITE COUNTIES UNTIL 230 PM CST... At 143 PM CST, Doppler radar was tracking a strong thunderstorm near Centreville, or 17 miles northwest of Clinton, moving northeast at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Centreville and Gloster. LAT...LON 3100 9113 3110 9129 3135 9094 3133 9055 TIME...MOT...LOC 1943Z 234DEG 30KT 3109 9116
Special weather statement, Feb 27, 2:04 PM CST, 2 hours 10 minutes before
Special Weather Statement National Weather Service New Orleans LA 204 PM CST MON FEB 27 2017 LAZ039-MSZ077-272045- Washington LA-Pearl River MS- 204 PM CST MON FEB 27 2017 ...SPECIAL WEATHER STATEMENT... At 204 PM CST, Doppler radar was tracking strong thunderstorms along a line extending from near Crossroads to near Enon. Movement was east at 25 mph. Winds in excess of 30 mph will be possible with these storms. Locations impacted include... Bogalusa, Poplarville, Varnado and Crossroads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3071 8966 3069 9005 3089 8986 3099 8934 TIME...MOT...LOC 2004Z 260DEG 22KT 3082 8981 3072 8999
Special weather statement, Feb 27, 2:47 PM CST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service New Orleans LA
247 PM CST MON FEB 27 2017
MSZ077-272145-
Pearl River MS-
247 PM CST MON FEB 27 2017
...SPECIAL WEATHER STATEMENT...
At 246 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Crossroads to 7 miles northeast of Mcneil
to near Poplarville. Movement was east at 10 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Poplarville and Mcneil.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3066 8934 3065 8971 3072 8983 3078 8961
3090 8949 3090 8934
TIME...MOT...LOC 2046Z 277DEG 10KT 3073 8975 3075 8954 3084 8946The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 1:43 PM CST | Special Weather Statement | LIX | Amite | 47 min |
| Feb 27, 2:04 PM CST | Special Weather Statement | LIX | Pearl River | 41 min |
| Feb 27, 2:47 PM CST | Special Weather Statement | LIX | Pearl River | 58 min |
| Feb 27, 4:42 PM CST | Special Weather Statement | LIX | Jackson | 48 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.